Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 3, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 13, 2013, 10:21 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2013, 10:21 AM EST (15:21 UTC)
- Expired
- Jan 13, 2013, 5:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
181 WHUS72 KKEY 131521 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1021 AM EST SUN JAN 13 2013 GMZ042>044-052>055-072>075-132200- /O.NEW.KKEY.SC.Y.0003.130113T1521Z-130113T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1021 AM EST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS. * WINDS AND WAVES...A WIND SURGE HAS INCREASED FLOW TO NEAR 20 KNOTS AND GUSTY ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL. WINDS ARE EXPECTED TO DECREASE LATER THIS AFTERNOON. SEAS WILL BE 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 3:55 AM EST, 6 hours 26 minutes earlier.
Area forecast discussion, Jan 13, 3:55 AM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 355 AM EST SUN JAN 13 2013 .DISCUSSION... .CURRENTLY... WIDELY SCATTERED SHOWERS ARE MOVING ACROSS THE MIDDLE AND LOWER KEYS. A LONG WAVE TROUGH IS MOVING TROUGH THE MISSISSIPPI VALLEY WHILE A LARGE DEEP LAYER RIDGE RSIDES ALONG THE EASTERN UNITED STATES COASTLINE. WINDS ARE OUT OF THE EAST TO SOUTHEAST NEAR 15 KNOTS WITH HIGHER GUSTS IN AND AROUND SHOWERS ON THE COASTAL WATERS. THE ISLAND TERMINALS ARE REPORTING NEAR 10 KNOTS WITH A FEW GUSTS IN SHOWERS THAT PASS NEARBY. .FORECAST... THE DOMINANT FACTOR IN THE FORECAST REMAINS THE LARGE RIDGE STRETCHING NORTH TO SOUTH ALONG THE ATLANTIC COASTAL STATES. THE SURFACE RIDGE IS STACKED UNDERNEATH A DEEP LAYER RIDGE ALOFT WHICH CONTINUES TO BLOCK THE PROGRESSIVE PATTERN ACROSS THE CENTRAL UNITED STATES FROM REACHING SOUTH FLORIDA AND THE KEYS AREA THROUGH NEXT WEEK. EXPECT WINDS TO RELAX THROUGH MID WEEK BUT MAY BACK OFF THE GUIDANCE ON THE TIMING...WITH A MORE GRADUAL SOLUTION. WILL ALSO GO WITH PERSISTENCE AND KEEP DIME POPS IN THE NOCTURNAL PERIODS THROUGH MONDAY NIGHT IN CONSIDERATION OF THE LACK OF CHANGE IN THE PATTERN. OTHERWISE NO SIGNIFICANT CHANGES EXPECTED THROUGH WEEKS END. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION ON HAWK CHANNEL AND THE FLORIDA STRAITS OVERNIGHT DUE TO EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION THROUGH SUNDAY DUE TO EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS. NO CAUTIONARY OR ADVISORY STATEMENTS ARE EXPECTED MONDAY THROUGH THURSDAY NIGHT. && .AVIATION... WIDELY SCATTERED SHOWERS AND OCCASIONAL MVFR CIGS AROUND 2500 FEET WILL CONTINUE TO AFFECT THE KEY WEST AND MARATHON TERMINALS AND VICINITIES THROUGH THE PREDAWN AND EARLY MORNING HOURS. SHOWER ACTIVITY SHOULD DECREASE AFTER 13Z...WITH VFR CONDITIONS THEN PREVAILING THROUGH SUNDAY EVENING. SURFACE WINDS WILL REMAIN FROM THE EAST TO SOUTHEAST AT 10 TO 15 KNOTS. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1981...THE LOW TEMPERATURE IN KEY WEST WAS 41 DEGREES. THIS SET TIED ALL-TIME RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST...WHICH WAS INITIALLY SET ON JANUARY 12TH OF 1886. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 81 74 81 73 / - - - - MARATHON 83 74 83 73 / - - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........BWC AVIATION/NOWCASTS.....JACOBSON VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 13, 5:11 AM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 511 AM EST SUN JAN 13 2013 FLZ076>078-GMZ031>034-042>044-052>055-072>075-141015- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 511 AM EST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.